How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bridget Your Own Question
Dr. Bridget
Dr. Bridget, Pharmacist
Category: Pharmacy
Satisfied Customers: 725
Experience:  Clinical Geriatric Pharmacist; Pharmacy Practice Residency training with extensive knowledge in pharmacological treatment of diseases;Special interest in alternative remedies.
89476429
Type Your Pharmacy Question Here...
Dr. Bridget is online now
A new question is answered every 9 seconds

How does it take to tell a difference when taking an

This answer was rated:

How long does it take to tell a difference when taking an antidepressant?

Hello and thanks for your question! You're speaking with Dr. Bridget. I appreciate your patience as I review your question and prepare my response.

Hi Aimee,

You typically see some response within just a week, but it can take up to 12 weeks of use to see a max effect.

Please reply with any further questions.

When you're all set, please don't forget to leave a positive rating for my service.

Thanks,

Dr. Bridget

Customer: replied 4 months ago.
I have been taking Zoloft for 1 week. The 12.5 then up to 25. Dr said to go up to 50. Sometimes I feel like I am getting some better but then the depression is all over me.

That is very typical. Most patients see a small response when they first start and while going up on the dose. The good thing with Zoloft is that it has a big dosing range, so you have lots of room to go up on the dose when or if you need to. If you can hang in there, I would wait the full 12 weeks to see how you feel before switching to a different medication.

Customer: replied 4 months ago.
Will the nausea get better?
Customer: replied 4 months ago.
I am nursing so they said Zoloft is the best medicine?

Nausea is a common side effect with Zoloft and other antidepressants, but the good thing is that you should overcome it within a couple of weeks as your body adjusts to the new medication.

Zoloft is one of the better antidepressant to use when nursing is a factor, as very insignificant or undetectable amounts of drug are passed onto your baby.

Customer: replied 4 months ago.
Psychiatrist said 3-4 weeks should feel better is that an unrealistic expectation?

That is reasonable...many patients notice major improvement in symptoms after a month of antidepressant use.

Please continue to reply with any further questions. I am here for you:)

When you're satisfied, please leave a positive rating for my service.

Thanks again,

Dr. Bridget

Hi Aimee! How is everything going with the Zoloft? Still progressively feeling better?

Regards,

Dr. Bridget

Customer: replied 4 months ago.
I am still taking the 25 mg. Still nauseated in am. When should go up to 50mg? And will I have lots more side effects or just the same. I think I might have started to have some lessening of depression symptoms yesterday afternoon but back again this am

Sorry to hear you are still nauseated. I would wait until you have been taking 25 mg for at least a week before going up to 50 mg.

The side effects should be similar between the 25 mg and 50 mg doses.

Customer: replied 4 months ago.
Does the nausea usually always go away?
Customer: replied 4 months ago.
Anything to take or would help with the nausea?
Customer: replied 4 months ago.
It's bad in am and much better by afternoon

In most cases, the nausea does go away. About 1 in 10 patients will continue to have nausea, which would warrant changing to a different drug.

Small, frequent low fat meals help with the nausea. Try keeping some soda crackers by your bed...munch on a few before you get up then rise slowly. If it gets intolerable, give your physician a call. That would be a reason to switch medications.

Customer: replied 4 months ago.
Will it take 3-4 weeks at 50 to notice a difference or is it 3-4 weeks with starting 25mg.

Typically 3-4 weeks from starting with 25 mg.

Hi Aimee! Just checking in again to see how you are doing with the Zoloft?

Customer: replied 4 months ago.
I went up to the 50 mg night before last. I feel so discouraged that I am still so sad.
Customer: replied 4 months ago.
Nausea is here but not horrible. Headache yesterday and some today. Some heightened energy and anxiety and unable to sleep well

I understand your frustration. It is hard to wait weeks for the sadness to clear. Glad that the nausea is under control. Headache and anxiety are both common side effects, especially when increasing the dose. Like the nausea, these should subside as your body gets used to the medication.

Hang in there:) Once you get to about 3 weeks since you started the drug, if you still feel terribly sad it may be time to change to another medication or add an additional medication on (one that is also safe while breastfeeding).

Customer: replied 4 months ago.
Should my sadness have improved by now?
Customer: replied 4 months ago.
I have a few moments here and there where I can have a smile or feel good

You should have had some improvement by now...not total improvement, but some difference. If you are feeling mildly better, I would stick with it. The dose can still be increased more if needed.

Customer: replied 4 months ago.
My family seems to think there is some improvement because I am not crying as much

That is a good sign:) It is a slow process, but it seems that your progress so far is right on track.

Customer: replied 3 months ago.
Can you take Zoloft and Zantac together. Last night I had the worst case of heartburn ever.

Hi Aimee!

Yes, you can. No concerns there:)

Customer: replied 3 months ago.
Does the Zoloft cause heartburn ?

Yes, it can.

Customer: replied 3 months ago.
Is it something that gets better?

Typically it would. Some people do continue to have it as long as they are on the medication, but it resolves for most after a few weeks of use.

Customer: replied 3 months ago.
I keep getting hot and sweaty. I checked my temp it's 99.7. Is it related to medicine too? These side effects are a lot for me

It is possible, but extremely rare. Not sure how long you have been nursing for, but the prolactin hormone responsible for milk production can cause elevated body temperature, too.

Customer: replied 3 months ago.
How long does it take the nausea to usually subside?

In most cases, the nausea does go away within a few weeks after starting the drug or increasing the dose. About 1 in 10 patients will continue to have nausea, which would warrant changing to a different drug.

Customer: replied 3 months ago.
It's been 12 days on the new dose. Should I wait longer for side effects to get better ?

Yes...at least 2 weeks. If not any better at all or you cannot tolerate it, it will be time to try a new drug.

Please take a moment to complete the star scale rating. This way I get credit for helping you for the last 2 weeks. I will continue to be here for questions after a rating has been provided. Thanks!

Dr. Bridget and other Pharmacy Specialists are ready to help you
Customer: replied 3 months ago.
Two weeks completed on 50. Only noticing small changes in the evening. Mornings still bad and feel very tired. Appetite improves by the end of day. Anxiety still there. Headache and nausea. Feel like reflux. Sinus issues. Can I take Zantac and Claritin on Zoloft?

Hi Aimee,

Zantac and Claritin are both ok with Zoloft.

Related Pharmacy Questions